Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 15, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 9, 2019, 3:33 PM EDT for Brevard County, Seminole County, Volusia County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2019, 3:33 PM EDT (19:33 UTC)
- Expired
- Apr 9, 2019, 4:10 PM EDT
- In force
- 37 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brevard County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 79 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 284 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.8
The text
As transmitted.
542
WUUS52 KMLB 091933
SVRMLB
FLC009-117-127-092030-
/O.NEW.KMLB.SV.W.0015.190409T1933Z-190409T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
333 PM EDT TUE APR 9 2019
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Eastern Seminole County in east central Florida...
Northwestern Brevard County in Florida...
Southeastern Volusia County in east central Florida...
* Until 430 PM EDT.
* At 333 PM EDT, a severe thunderstorm was located near Geneva,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Deltona, Sanford, Oviedo, New Smyrna Beach and Oak Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2906 8097 2875 8076 2873 8079 2872 8080
2871 8080 2861 8102 2861 8112 2877 8127
TIME...MOT...LOC 1933Z 223DEG 61KT 2878 8107
HAIL...1.00IN
WIND...60MPH
$$
Johnson1 follow-up statement
484
WWUS52 KMLB 092010
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
410 PM EDT TUE APR 9 2019
FLC009-117-127-092019-
/O.CAN.KMLB.SV.W.0015.000000T0000Z-190409T2030Z/
Seminole FL-Brevard FL-Volusia FL-
410 PM EDT TUE APR 9 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SEMINOLE...
NORTHWESTERN BREVARD AND SOUTHEASTERN VOLUSIA COUNTIES IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 2906 8097 2875 8076 2873 8079 2872 8080
2871 8080 2861 8102 2861 8112 2877 8127
TIME...MOT...LOC 2006Z 223DEG 61KT 2923 8059
$$
JohnsonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 10:25 AM EDT, 5 hours 8 minutes earlier.
Area forecast discussion, Apr 9, 10:25 AM EDT, 5 hours 8 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1025 AM EDT Tue Apr 9 2019 .DISCUSSION... The Atlc hi pres ridge has retreated into the NW Carib ahead of a weak storm system advancing thru the Deep South. The attending H100- H70 frontal trof extends to the Yucatan Peninsula and will advance toward the SErn seaboard today under the influence of an 80-100KT H30-H20 jet streak lifting acrs the Carolinas and the FL Big Bend region. The 09/12Z RAOBs showed enhanced instability aloft over central/south FL with CAPE values generally btwn 1500-2000 J/KG. Moisture acrs central and south FL is sufficient to sustain precip with PWat values btwn 1.50"-1.75"...RAP40 analysis showing mean RH values arnd 80pct extending thru both the H100-H70 and H85-H50 lyrs. Even so, radar trend showing precip largely confined to the south peninsula with pockets of -RA extending north into the Treasure Coast region...QPF minimal. Sfc dewpoints in the U60s/L70s suggest high buoyancy potential, but this is being offset by extensive cloud cover that has kept temps in the L/M70s as of late mrng...blo convective trigger temps arnd 80F. H50 temps btwn -10C/-11C, while mid lvl omega/upr lvl div fields show moderate to strong dynamic support. Mid lvls are moderately unstable as well with H85-H50 lapse rates running btwn 6.0-6.5C/KM. Biggest inhibitor of the day will be sfc heating as dense cloud cover suppresses temps. Sat imagery does show some clearing over the west central peninsula and ern GOMex, but so far clouds have been slow to clear over east central/south FL. S/SW flow overhead will allow temps to warm quickly once the clouds clear...both the 6KM WRF/HRRR models indicate this happening by early aftn. Will not make any major changes to the mrng fcst package as overall moisture and instability suggest high precip coverage with lcly strong/svr tsras psbl. Primary storm threats will be fqnt CG ltg, wind gusts up to arnd 40mph, and small hail. && .AVIATION...Thru 10/12Z. Sfc Winds: Thru 09/23Z...S/SW 9-13KTS with ocnl sfc G18-22KTS. Btwn 09/23Z-10/02Z...bcmg SW 5-8KTS. Vsbys/WX/Cigs: Thru 09/18Z...Cigs btwn FL100-120...S of KSEF-KVRB areas MVFR vsbys/cigs in -RA/BR. Btwn 09/18Z-09/24Z...MVFR shras lkly/chc IFR tsras/slgt chc LIFR +tsras with sfc G35KTS. Btwn 10/00Z- 10/04Z...chc MVFR shras/slgt chc IFR tsras. Aft 10/04Z...slgt chc MVFR shras. && .MARINE... Atlc ridge retreating E/SE ahead of a storm system advancing thru the Deep South/central GOMex. Interaction btwn these two WX systems is producing a deep S/SW flow acrs the region...sfc/bndry lyr winds a gentle to moderate breeze areawide with ocnl gusts arnd 20KTS. The offshore winds will keep the lcl Atlc waters fetch protected, but also will generate rough, short pd wind chop within a few miles of the coast. Seas 2-3FT nearshore and 3-4FT offshore. The primary marine WX threat will sct tsras moving rapidly offshore this aftn/evng. Any storms that do dvlp will be capable of producing sfc wind gust AOA 34KTS. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Short Term/Aviation...Bragaw Long Term/Impact WX...Pendergrast
Hazardous weather outlook, Apr 9, 10:10 AM EDT, 5 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1010 AM EDT Tue Apr 9 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-092300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1010 AM EDT Tue Apr 9 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered lightning storms are forecast to move quickly eastward across east central Florida and offshore during the afternoon and early evening hours. A few stronger storms may occur, with the main threats being frequent lightning strikes, strong wind gusts up to 40 to 50 mph and small hail. Any areas that experience multiple rounds of heavy precipitation could see localized heavy rainfall. This may cause minor ponding of water on roadways and poor drainage areas. .MARINE THUNDERSTORM GUST IMPACT... Scattered lightning storms moving quickly eastward around 25 to 35 knots will have the potential to produce wind gusts in excess of 34 knots across inland lakes, and as they push offshore the east central Florida coast through the afternoon and early evening hours. .WIND AND SEA IMPACT... South to southwest winds of 15 to 20 knots will occur over the open Atlantic into tonight. Small craft should exercise caution if venturing offshore into the evening and overnight hours for these poor boating conditions. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. An elevated risk of rip currents will continue along the beaches of east central Florida through the remainder of this week. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Pendergrast
In the hours before
Local storm report, Apr 9, 3:04 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
304 PM EDT TUE APR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL 5 SSW COLLEGE PARK 28.51N 81.42W
04/09/2019 E0.70 INCH Orange FL PUBLIC
DIME SIZE HAIL REPORTED IN ORLANDO NEAR INTERSECTION OF
33RD STREET AND JOHN YOUNG PARKWAY.
&&
PGSpecial weather statement, Apr 9, 3:04 PM EDT, 29 minutes before
Special Weather Statement National Weather Service Melbourne FL 304 PM EDT TUE APR 9 2019 FLZ045-046-091945- Orange FL-Seminole FL- 304 PM EDT TUE APR 9 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE AND SOUTHWESTERN ORANGE COUNTIES UNTIL 345 PM EDT... At 303 PM EDT, Doppler radar was tracking a strong thunderstorm over Orlovista, or near Oak Ridge, moving northeast at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Orlando, Sanford, Apopka, Altamonte Springs and Ocoee. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2838 8136 2850 8163 2882 8134 2867 8102 TIME...MOT...LOC 1903Z 218DEG 25KT 2852 8143 Johnson
Local storm report, Apr 9, 3:13 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
313 PM EDT TUE APR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST 6 SE DAYTONA BEACH 29.15N 80.97W
04/09/2019 E40.00 MPH Volusia FL TRAINED SPOTTER
SKYWARN SPOTTER IN DAYTONA BEACH SHORES ESTIMATED WIND
GUSTS OF 35-40 KNOTS FROM S-SW WITH SMALL TREE BRANCHES
DOWN.
&&
PGLocal storm report, Apr 9, 3:21 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
321 PM EDT TUE APR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND GST ORLANDO EXECUTIVE AIRPO 28.55N 81.34W
04/09/2019 M41 MPH ORANGE FL ASOS
GUST TO 36 KNOTS FROM THE SW.
&&
PGSpecial weather statement, Apr 9, 3:28 PM EDT, 5 minutes before
Special Weather Statement National Weather Service Melbourne FL 328 PM EDT TUE APR 9 2019 FLZ041-045-046-141-147-092015- Coastal Volusia FL-Northern Brevard County FL-Orange FL-Seminole FL- Inland Volusia FL- 328 PM EDT TUE APR 9 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...NORTHWESTERN BREVARD...EAST CENTRAL ORANGE AND SOUTHEASTERN VOLUSIA COUNTIES UNTIL 415 PM EDT... At 327 PM EDT, Doppler radar was tracking a strong thunderstorm over Oviedo, moving northeast at 30 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sanford, Titusville, Oviedo, Winter Springs and Edgewater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2866 8068 2845 8110 2877 8134 2899 8091 TIME...MOT...LOC 1927Z 240DEG 48KT 2864 8120 Johnson
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:23 PM EDT | Special Marine Warning | MLB | 67 min | |
| Apr 9, 2:43 PM EDT | Special Marine Warning | MLB | 62 min | |
| Apr 9, 3:04 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 41 min |
| Apr 9, 3:28 PM EDT | Special Weather Statement | MLB | Seminole | 47 min |
| Apr 9, 3:56 PM EDT | Special Marine Warning | MLB | 49 min | |
| Apr 9, 4:00 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 19 min |
| Apr 9, 4:49 PM EDT | Special Marine Warning | MLB | 41 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.